Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Pairs of domains where all intermediate domains are Noetherian

Author: Adrian R. Wadsworth
Journal: Trans. Amer. Math. Soc. 195 (1974), 201-211
MSC: Primary 13G05
MathSciNet review: 0349665
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For Noetherian integral domains R and T with $ R \subseteq T,(R,T)$ is called a Noetherian pair (NP) if every domain A, $ R \subseteq A \subseteq T$, is Noetherian. When $ \dim R = 1$ (Krull dimension) it is shown that the only NP's are those given by the Krull-Akizuki Theorem. For $ \dim R \geq 2$, there is another type of NP besides the finite integral extension, namely $ (R,\tilde R)$ where $ \tilde R = \bigcap {\{ {R_P}\vert{\text{rk}}\;P \geq 2\} } $. Further, for every NP (R, T) with $ \dim R \geq 2$ there is an integral NP extension B of R with $ T \subseteq \tilde B$. In all known examples B can be chosen to be a finite integral extension of R. For such NP's it is shown that the NP relation is transitive. T may itself be an infinite integral extension R, though, and an example of this is given. It is unknown exactly which infinite integral extensions are NP's.

References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Eléments de mathématique. Fasc. XXX. Algèbre commutative. Chap. 5: Entiers. Chap. 6: Valuations, Actualités Sci. Indust., no. 1308, Hermann, Paris, 1964. MR 33 # 2660. MR 0194450 (33:2660)
  • [2] E. Davis, Integrally closed pairs, Conference on Commutative Algebra, Lecture Notes in Math., vol. 311, Springer, Berlin, 1972, pp. 103-106. MR 0335490 (49:271)
  • [3] -, Overrings of commutative rings. I. Noetherian overrings, Trans. Amer. Math. Soc. 104 (1962), 52-61 MR 25 # 3061. MR 0139629 (25:3061)
  • [4] P. M. Eakin, Jr., The converse to a well-known theorem on Noetherian rings, Math. Ann. 177 (1968), 278-282. MR 37 # 1360. MR 0225767 (37:1360)
  • [5] R. W. Gilmer, Integral domains with Noetherian subrings, Comment. Math. Helv. 45 (1970), 129-134. MR 41 #6826. MR 0262216 (41:6826)
  • [6] I. Kaplansky, Commutative rings, Allyn and Bacon, Boston, Mass., 1970. MR 40 #7234. MR 0254021 (40:7234)
  • [7] -, Topics in commutative rings. I, mimeographed notes.
  • [8] M. Nagata, Local rings, Interscience Tracts in Pure and Appl. Math., no. 13, Interscience, New York, 1962. MR 27 #5790. MR 0155856 (27:5790)
  • [9] O. Zariski and P. Samuel, Commutative algebra. Vol. II, University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #11006. MR 0120249 (22:11006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13G05

Retrieve articles in all journals with MSC: 13G05

Additional Information

PII: S 0002-9947(1974)0349665-2
Keywords: Finitely generated module, integral extension, Krull dimension, Krull-Akizuki Theorem, Noetherian integral domain
Article copyright: © Copyright 1974 American Mathematical Society